MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Nausea (1970); Blurred Vision (2137); Visual Disturbances (2140); Convulsion/Seizure (4406)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: the exact date is unknown.The best estimate is about four months ago from the reporting date, (b)(6) 2022.If implanted, give date: the best estimate is either (b)(6) 2022 or (b)(6) 2022 if explanted, give date: not applicable as the iol was not explanted.The device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) in causing the patient to experience blurry vision while watching television or looking at her dog.She¿s scared to get in the tub due to her blurry vision.Additionally, the sunlight hurts her eyes.She¿s also experiencing headaches, nauseated and seizures.The seizures occur both inside and outside the house.Patient stated she never had seizures prior to the implants.When the iols were initially implanted her vision was fine.The symptoms started in both eyes about 4 months ago.This report is for the left eye.The patient feels the symptoms are debilitating as she can no longer go outside to her garden like she used to do.Reportedly, her symptoms are the same in both eyes but worse in the right eye.Both eyes were done one month apart but could not remember which eye was done first.She¿s under a lot of stress because she is going through a divorce at 64 years old.However, she believes her symptoms are due to the iol implants.The patient provided a serial number for her right eye that did not align with a johnson and johnson(jnj) product.However she reported both eyes have a jnj iol.In abundance of caution jnj will submit a medwatch report to the fda for the right eye as well.The right eye report number is 3012236936-2023-00779.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: this is to correct the initial submission section b2 outcomes attributed to adverse event: it is blank but should have stated other serious (important medical events).The field below is updated: section b2 outcomes attributed to adverse event: other serious (important medical events).All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16710626
Report Number3012236936-2023-00777
Device Sequence Number1609889
Product Code HQL
UDI-Device Identifier05050474731844
UDI-Public(01)05050474731844(17)240331
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0240
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight90 KG
Patient EthnicityNon Hispanic
Patient RaceWhite